Posted by: Anonymous | 2009-05-12

Overdose of anti-histamines?

I developed a raised, circular rash around my elbows.
The first occasion this happened was about five months ago. I was under allot of stress, took anti-histamines (for relief of allergic reaction to flea bites), and developed a cold sore and the mentioned rash on my arms.
At that time I thought it might be ringworm, but the doctor said it was just stress related eczema.
Now the same rash returned. First I stared taking anti-histamines again, within a few days I got the flu followed by the rash.
My question: is it possible to over dose on anti-histamines and/ or does it have a negative effect if you combine more than one type? Could this have led to my rash, or is it just a lowered immune system?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist


Yes, you can indeed overdose on antihistamines. Certain anitihistamines may also have skin reactions as a side-effect. Which anti-histamine have you been taking and at what dose?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2009-05-17

I took allergex and AP-loratadine mostly. The dose was about 2-3 tablets a day.

Reply to Anonymous

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.